Trembling upper legs: I have intermittent shaking... - PMRGCAuk

PMRGCAuk

12,972 members23,537 posts

Trembling upper legs

Wraysbury
Wraysbury

I have intermittent shaking

in my upper legs. Sometimes when stepping forward the leg shakes and makes me stumble. Anyone else have this please? Im taking prednisone and have been taking this for 2.5 yrs and am now reducing to 9.5 mgs. I also have fibromyalgia

12 Replies

Hi Wraysbury. I'm sorry I have no knowledge about intermittent shaking of the legs but as when it happens it causes you to stumble I'd strongly advise you to talk to your GP/rheumatologist. You don't want to risk any injury if you fall. Take care.

Hi Wraysbury I have just been diagnosed with PMR 3 weeks ago. I am on prednisone 15mgs. I have the same issue as you intermittent leg and arm shakes. As you say sometimes I feel unsteady, as I am new to this I was hoping this may improve. Also the shear fatigue is horrendous. This forum is great for advice I am still working my way through the posts.

Wraysbury
Wraysbury in reply to Dhss

Welcome. I have only just developed this and have had PMR for 2.5 yrs I’m taking prednisolone 9.5 mgs atm. I hope ur shaking subsides. I’m seeing my GP re my legs this week as I actually fell over yday. Sorry this reply isn’t very helpful. When I was at your stage I lost 1 stone in the first month and the fatigue didn’t initially kick in. We are all so different good luck with it all xxx

Dhss
Dhss in reply to Wraysbury

I hope you are ok and didn't hurt yourself. Fingers crossed your GP can help. Take care and stay safe.

PMRpro
PMRproAmbassador

Have you noticed any muscle wasting, especially your thighs? Have you ever been given any physio exercises to help prevent that?

Wraysbury
Wraysbury in reply to PMRpro

I have on going physio via zoom. I’ve certainly lost the muscle tone I had pre PMR. But as I was a jogger, cyclist and Walker, I’m not surprised by that.

Hi Wraysbury Diagnosed with PMR in August and can’t seem to stabilise. After being told to take various doses high and low . I have suffered with shakes in my arms and legs too , this affects my confidence and stops me walking too far as my legs ache too . Just this morning my doctors answer to this problem is to have my feet tested for circulation. I also get intermittent cramps in hands and legs .

I’ve asked to see a rheumatologist but I’m told to wait and see how things go . Just finished a week on 10 milligramsand a week on 5 milligrams.I’ve now started a month on 5 milligrams as my ESR blood reading is now down to 17 . I am having a magnesium test with bloods next month.Will be interesting to thing’s go . Thank you for sharing .

PMRpro
PMRproAmbassador in reply to Greer46

Just to warn you that a blood test for magnesium doesn't show if your muscles have plenty available - the blood gets priority and scavenges it from the muscles.

Greer46
Greer46 in reply to PMRpro

Thank you , just concerned because I know prednisone can sap magnesium in your body .

PMRpro
PMRproAmbassador in reply to Greer46

Exactly - what I'm saying is the blood test won't necessarily show if you are depleted. You do better with a trial - take some magnesium supplement and see if it improves the cramps. It's very difficult to overdose on magnesium.

Wraysbury
Wraysbury in reply to Greer46

That seems a huge reduction from 10-5 mgs. I know the few times I’ve tried a reduction bigger than 0.5. I have the symptoms you describe.

Greer46
Greer46 in reply to Wraysbury

Wraysbury , not sure my doctor fully understands PMR genes the circulation foot test for my leg pain and cramps. He even said we all have aches and pains even him . I am going to ask to see another doctor in our practice. It will be interesting to see what comes of the magnesium test. Wanted to ask for vitamin K2 as I take 2 Advil D3 and I saw on this site that K2 directs the calcium to the bones , didn’t get chance to in this phone consultation but I will next time . Thank you all for the useful information.

You may also like...